Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Tallahassee, FL

March 16, 2000Leon County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 1:17 PM EST for Leon County, Liberty County, Wakulla County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 16, 2000, 1:17 PM EST (18:17 UTC)
Expired
Mar 16, 2000, 2:00 PM EST
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Leon County, FL, Liberty County, FL, Wakulla County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 9:15 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 161818
SVRTLH
FLC039-073-077-129-161900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 PM EST THU MAR 16 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GADSDEN COUNTY IN FLORIDA
  SOUTHWESTERN LEON COUNTY IN FLORIDA
  EASTERN LIBERTY COUNTY IN FLORIDA
  WESTERN WAKULLA COUNTY IN FLORIDA

* UNTIL 200 PM EST

* AT 117 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
  FROM 32 MILES SOUTHWEST OF BAINBRIDGE TO 34 MILES WEST OF
  TALLAHASSEE TO 48 MILES EAST OF CALLAWAY..MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 200 PM EST...
  ROCK BLUFF
  LIBERTY...TWIN POLE
  SYCAMORE...CLIO
  HOSFORD
  JUNIPER...LOWRY
  GREENSBORO

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.Z


LAT...LON 3060 8495 3032 8486 3002 8489 3002 8441
          3032 8438 3060 8441

EDMONSTON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:33 AM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 16, 9:33 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000

NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.

TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
     ZONES.
     SMW FOR GMZ750-770 UNTIL 17Z.
     SCA GMZ750-755-770-775 TODAY.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:32 AM ESTSevere Thunderstorm WarningTAEBay58 min
Mar 16, 11:32 AM ESTSevere Thunderstorm WarningTAEGulf58 min
Mar 16, 12:01 PM ESTTornado WarningTAEGulf29 min
Mar 16, 12:01 PM ESTTornado WarningTAEBay29 min
Mar 16, 12:33 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf42 min
Mar 16, 1:17 PM ESTSevere Thunderstorm WarningTAEGadsden43 min
Mar 16, 1:54 PM ESTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla51 min
Mar 16, 1:54 PM ESTSevere Thunderstorm WarningTAEFranklin51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.